Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 201, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 1997, 3:42 PM CDT for Harrison County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 1997, 3:42 PM CDT (20:42 UTC)
- Expired
- May 27, 1997, 4:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Harrison County, TX
The radar
The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:20 PM CDT | Hail 1.75 | Elysian Flds, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1358 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 272042 RRA SVRSHV TXC203-272130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 342 PM CDT TUE MAY 27 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 PM CDT FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...HARRISON COUNTY AT 340 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS 5 MILES SOUTHWEST OF MARSHALL AND 7 MILES SOUTHEAST OF MARSHALL. BOTH STORMS WERE MOVING EAST AT 10 MPH. THESE THUNDERSTORMS LIKELY CONTAIN LARGE HAIL. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE ORT NO ADVANCE WARNING. 3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:41 PM CDT, 1 minute earlier.
Area forecast discussion, May 27, 3:41 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT TUE MAY 27 1997 LATEST SFC ANALYSIS SHOWS COLD FRONT FROM DRT TO ACT TO JUST NORTH OF TXK AND LIT. SATELLITE ANALYSIS SHOWING EXPLOSIVE DEVELOPMENT NEAR ACT AND NE TX WHERE SVR WARNINGS ARE RUNNING CURRENTLY. AS STATED IN THE MORNING PACKAGE...SOUNDINGS ARE RIPE FOR EXPOSIVE DEVELOPMENT ACROSS THE AREA...WITH UNMODIFIED CAPES IN THE 2000 TO 4000...LI IN THE -7 TO -12...PW OF 1 TO 2 INCHES...ETC. THE LIT SOUNDING HAS A BIT MORE FAVORABLE WIND PROFILE FOR TORNADOES. TEMPS ARE ONLY IN THE UPPER 70S TO LOWER 80S ACROSS NE TX...NW LA...AND SW AR...WITH UPPER 80S TO NEAR 90 SE TX AND S LA. QUICK LOOK AT ETA/NGM COMPARISON RUN SHOWS FRONT ONLY SLOWLY SAGGING SOUTH ACROSS FA. H5 TROF SHIFTS SLOWLY EAST WITH VORT MAXES ROTATING AROUND THE BASE THE NEXT 48 HRS OR SO. H7 UPWARD VV ARE GREATEST NGM WITH VALUES OF 6...VALUES OF 3 FOR 12Z WED. WITH SOME DIFLUENCE ARLOFT H5 AND HIGHER...THE CURRENT TREND OF EXPLOSIVE DEVELOPMENT THROUGHOUT TONIGHT WILL CONTINUE. QUICK LOOK AT NGM MOS...WILL USE PERSISTANCE. SHV 68/85/65/88 6412 MLU 70/85/66/88 5422 10
In the hours before
Local storm report, May 27, 12:35 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1235 PM CDT THU MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1233 PM CARTHAGE TX .75 INCH HAIL
05/27/97 PANOLALocal storm report, May 27, 2:45 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
245 PM CDT THU MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0230 PM TATUM 3NE TX 1.25 INCH HAIL
05/27/97 PANOLA NWS COOP OBSERVER ON
RUSK-PANOLA COUNTY LINE
REPORTED HAIL ON BOTH
SIDES OF THE ROAD THAT IS
THE COUNTY LINE THAT
COVERED THE GROUND AND
LASTED 3 MINS.
0230 PM TATUM 3NE TX 1.25 INCH HAIL
05/27/97 RUSK NWS COOP OBSERVER ON
RUSK-PANOLA COUNTY LINE
REPORTED HAIL ON BOTH
SIDES OF THE ROAD THAT IS
THE COUNTY LINE. HAIL
COVERED GROUND AND LASTED
3 MINS.
VIII.Local storm report, May 27, 3:00 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
300 PM CDT THU MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0255 PM ATLANTA TX .5 INCH HAIL
05/27/97 CASS REPORTED BY FIRE
DEPARTMENT.Local storm report, May 27, 3:00 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
300 PM CDT THU MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0255 PM ATLANTA TX .5 INCH HAIL
05/27/97 CASS REPORTED BY FIRE
DEPARTMENT.Local storm report, May 27, 3:04 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
300 PM CDT THU MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0255 PM ATLANTA TX .5 INCH HAIL
05/27/97 CASS REPORTED BY FIRE
DEPARTMENT.Local storm report, May 27, 3:35 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
335 PM CDT THU MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0310 PM DOUGLASSVILLE TX .75 INCH HAIL
05/27/97 CASS
VIII.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:41 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 64 min |
| May 27, 2:58 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 62 min |
| May 27, 12:32 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 43 min |
| May 27, 1:16 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 44 min |
| May 27, 2:15 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 45 min |
| May 27, 2:43 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 62 min |
| May 27, 3:02 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 28 min |
| May 27, 3:08 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 52 min |
| May 27, 3:59 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 46 min |
| May 27, 4:08 PM CDT | Flash Flood Warning | SHV | Harrison | 3 hr |
| May 27, 4:37 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 53 min |
| May 27, 4:46 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 59 min |
| May 27, 5:16 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 59 min |
| May 27, 6:06 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 54 min |
| May 27, 6:51 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.